Jump to content
CrazyBoards.org

Migraines with no pain


Recommended Posts

Hi.  I've recently increased my dose of effexor from 325 to 400mg.  With the increase has come the onset of migraines.  Now, I used to get migraines in my teenage years - complete with visual disturbances, numbness of the tounge and one side of the body, beating headache etc.  Then, when I turned 19 and started on antidepressant medication (MAO's), they went away.  I've since been on a million different antidepressants, including zoloft for about 7 years.  No migraines.  So now I'm on Effexor, I'm gettting these 'quasi' migraines every two to three days.  All it is really is the visual disturbance - big sparkleys in front of my eyes that gradually move away within about 45 minutes.  No headache!  Just the occassional transient ache that goes away in a few seconds.  The thing is, I don't know what to do about them.  I don't want to decrease my antidepressant as it is working well.  But I don't want to be incapacitated every couple of days from not being able to see.  Does anyone have any suggestions?

Link to comment
Share on other sites

I increased to 300mg of Effexor at the end of November. I've just realised I put the wrong dose in my last post.  I don't know where I got 400mg from!  I haven't otherwise had any similar problems increasing the dose in the past.  Interesting though, that at this dose of Effexor, your dopamine starts to get tweaked, well, according to Crazy Meds it does.  So maybe it's a dopamine thing?

It happens at any old time of the day.  I've even woken up with it in my sleep.  Because I'm not in any pain, I don't take any analgesia.  In the past I've taken codeine for my migraines which has been pretty effective.  Do you really think it may be my body just getting used to the new dose?  I bloody hope so, that would be good!

Link to comment
Share on other sites

OHww... I thought I was getting over it, hadn't had one for SIX days, and then I go and get one today AND yesterday!!!

Oh dear.  That's not good.  I would suggest you review with your prescribing doc and/or neuro.  I don't think you can go on like this?

Karen

Link to comment
Share on other sites

  • 2 months later...

Well, I went to the neurologist and I was checked out as OK.  She suggested I avoid a few of the triggers like orange juice and cheese etc.  She also suggested I take half an aspirin a day.  So, since i have had the aspirin I have not had any more migraines!  Amazing!  Maybe my blood just needed a bit of thinning.  Thanks all you guys for all your suggestions.  I am now migraine free.  Good news story or what.

Link to comment
Share on other sites

  • 4 months later...
  • 2 months later...

I don't take the meds you do but I have what is called optic migraines...I have no pain, nothing but this odd colorful swirl of lights to the side my my vision..I have seen 3 eye docs and a doc..they all say..Optic migraine...sometimes I get a mild headache.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...